MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXA230300
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Death (1802); Fistula (1862)
Date of Event 08/23/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Please note: three gore® excluder® aortic extender components (pxa230300/9353197, pxa230300j/9357560, and pxa230300j/9361672) have been included in this report, as it is unknown which device(s) may be involved in this event.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), recommended device oversizing relative to the vessel diameter is approximately 10-21%.Additionally, per ifu, considerations for patient selection include, but are not limited to patient¿s anatomical suitability for endovascular repair.
 
Event or Problem Description
On an unknown date, the patient underwent treatment of a ruptured abdominal aortic aneurysm with gore® excluder® aaa endoprostheses.Three 23 mm aortic extender components (pxa230300j/ lot numbers unknown) were implanted just above the aortic bifurcation.The diameter of the infrarenal aorta was a reported 17-18 mm.The patient tolerated the procedure.Approximately four months later, on unknown date, the patient was admitted to the hospital for abdominal pain, black stool and anemia.An endoscopy showed an irregular formed tumor mass with bleeding in the duodenum.A biopsy was performed, and igg4-related disease was suspected.A computed tomography scan indicated the aorta had been enlarged (size unknown) at the region where the devices were implanted.No endoleak was observed.The patient was administered medication (proton pump inhibitor and iron) as a conservative medical treatment, and discharged from the hospital reportedly having shown improvement.One month later, on unknown date, the patient was admitted to the hospital for bleeding.The patient reportedly expired of hemorrhagic shock due to severe melena.An autopsy was performed and an aorto-duodenal fistula was confirmed at the region where the devices were implanted.The physician commented that the 23 mm aortic extender components being oversized in relation to the infrarenal aorta may have contributed to expansion of the vessel.The physician also stated that the patient may not have been suited for endovascular repair.
 
Additional Manufacturer Narrative
Date of initial endovascular repair is (b)(6) 2011.
 
Additional Manufacturer Narrative
Patient initials: (b)(6).

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7881579
Report Number2953161-2018-00085
Device Sequence Number2365632
Product Code MIH
UDI-Device Identifier00733132609871
UDI-Public00733132609871
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Catalogue NumberPXA230300
Device Lot Number9353197
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date09/17/2018
09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR